Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 73, NWS Albuquerque, NM

August 10, 2013Cibola County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 10, 2013, 1:43 PM MST for Cibola County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2013, 1:43 PM MST (20:43 UTC)
Expired
Aug 10, 2013, 3:45 PM MST
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Cibola County, NM

The radar

The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:53 PM MSTFLASH FLOOD9 Ssw San Rafael, NMNM 117 CLOSED NR EL MALPAIS VISITORS CTR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS55 KABQ 102043
FFWABQ
NMC006-102245-
/O.NEW.KABQ.FF.W.0073.130810T2043Z-130810T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 445 PM MDT

* AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS NEAR GRANTS. THE 
  STORM PRODUCING THE HEAVIEST RAIN WAS 10 MILES SOUTH OF GRANTS. 
  STATE ROAD 117 SOUTH OF GRANTS WILL BE INUNDATED BY THIS DANGEROUS 
  STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. TURN AROUND DONT DROWN!

&&

LAT...LON 3516 10800 3531 10773 3489 10762 3492 10796

$$
2 follow-up statements
812 
WGUS75 KABQ 102132
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT SAT AUG 10 2013

NMC006-102245-
/O.CON.KABQ.FF.W.0073.000000T0000Z-130810T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
332 PM MDT SAT AUG 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL
CIBOLA COUNTY...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN 7 MILES SOUTHWEST
OF MCCARTYS...OR ABOUT 14 MILES SOUTHEAST OF GRANTS. THE STORM
PRODUCING VERY HEAVY RAIN WAS MOVING SLOWLY TO THE EAST.

LOCATIONS IMPACTED INCLUDE...
  MILAN...
  ACOMA PUEBLO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND DONT DROWN!

&&

LAT...LON 3516 10800 3531 10773 3489 10762 3492 10796

$$
682 
WGUS75 KABQ 102223
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT SAT AUG 10 2013

NMC006-102245-
/O.CON.KABQ.FF.W.0073.000000T0000Z-130810T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
423 PM MDT SAT AUG 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL
CIBOLA COUNTY...

AT 418 PM MDT...WATER WAS COMPLETELY COVERING AND FLOWING STRONGLY 
OVER STATE ROAD 117 SOUTH OF GRANTS NEAR THE EL MALPAIS VISITOR 
CENTER. 

LOCATIONS IMPACTED INCLUDE...
  EL MALPAIS NATIONAL MONUMENT...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3516 10800 3531 10773 3489 10762 3492 10796

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 1:41 PM MST, 2 minutes earlier.

Area forecast discussion, Aug 10, 1:41 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
241 PM MDT SAT AUG 10 2013

.DISCUSSION...
CURRENTLY...ACTIVE CONVECTION KICKING OFF IN STYLE THIS
AFTERNOON...WITH COVERAGE WEST AND NORTH EXPANDING EAST AND SOUTH
THROUGH THE DAY. LOCALLY HEAVY RAIN STILL ON TAP FOR THE HEART OF
NORTHERN AND CENTRAL NEW MEXICO WITH FLASH FLOOD WATCH OUT THROUGH
EARLY SUNDAY MORNING TO COVER. UPPER AIR CHARTS DEPICTING RIDGE
CORE OVER THE X IN TEXAS WITH DOME OF SURFACE HIGH PRESSURE
SPRAWLED ACROSS THE STATE IN OTHERWISE VERY WEAK SURFACE PRESSURE
GRADIENT. PATTERN WILL SET UP SLOW MOVEMENT OF THUNDERSTORMS FOR
THE BULK OF THE STATE...WITH SOMEWHAT GREATER NORTHEAST TRANSPORT
FOR STORMS OVER THE NORTHERN AND WESTERN MARGINS OF THE STATE.

MODELS...IN GOOD AGREEMENT ON BASIC STORY THROUGH UPCOMING WORK
WEEK AND FOLLOWING WEEKEND. RIDGE CORE IN SLOW DRIFT TO THE BOOT
HEEL OF SOUTHWEST NEW MEXICO THROUGH TUESDAY AND INTO THE DRAGOON
MOUNTAINS OF SOUTHEAST ARIZONA BY THURSDAY. RIDGE CORE EXPANDS
STEADILY OVER ARIZONA HEADING INTO THE WEEKEND ALLOWING NORTHWEST
FLOW TO PENETRATE THE EASTERN END OF THE STATE AND SHIFTING
CONVECTIVE FOCUS HEADING INTO THE FOLLOWING WORK WEEK.

FOR TONIGHT...TODAYS AFTERNOON CONVECTION WILL ROLL RIGHT ON
THROUGH THE EVENING AND CONTINUE LOCALLY PAST MIDNIGHT. HEAVIEST
RAINFALL FOCUS WILL SHIFT FROM THE HEART OF NEW MEXICO TO THE
SOUTH CENTRAL AND SOUTHWEST MOUNTAINS FOR THE OVERNIGHT...WITH
LOCALLY HEAVY RAINS STILL POSSIBLE. HAVE EXTENDED THE FLASH FLOOD
WATCH ALREADY TIL 6 A.M. SUNDAY MORNING...WITH SOME EXPECTATIONS
THAT NORTHERN ZONES MAY BE TRIMMED OUT OF THE WATCH AROUND
MIDNIGHT TONIGHT WHILE SOUTHERN ZONES CONTINUE TIL DAYBREAK.
TRENDS WILL DICTATE THE OUTCOME AS THE EVENING WEARS ON.

FOR SUNDAY...RIDGE CORE EXPANDING INTO WEST TEXAS AND SOUTHEAST
NEW MEXICO WITH THERMAL LOW REMAINING STRONG OVER THE COLORADO
RIVER VALLEY. SOUTH TO SOUTHEAST FLOW WILL PERSIST OVER THE
STATE...WITH MODEST REDUCTIONS IN THUNDERSTORM INTENSITY OVER THE
NORTH AND CENTRAL...AND SOME CONCENTRATION OF ACTIVITY AND
HEAVIEST RAINFALL OVER THE SOUTH AND WEST. THIS WILL NEED EVALUATION
FOR POSSIBLE FLASH FLOOD WATCH ONCE THE SATURDAY NIGHT ACTIVITY
WINDS DOWN. SHOWER FOCUS OTHERWISE IN OUR FORECAST AREA WILL FAVOR
THE CENTRAL AND WEST...WITH COVERAGE TAPERING OFF IN THE EAST AS
RIDGE CORE BUILDS IN OVERHEAD FROM THE EAST. RAINFALL WILL TAPER
OFF SLOWLY SUNDAY NIGHT HEADING INTO MONDAY MORNING WITH CHANCES
FOR A FEW LOCALLY HEAVY DOWNPOURS AFTER MIDNIGHT.

FOR MONDAY...RIDGE CORE SHIFTING WEST TO OVERSPREAD SOUTHERN NEW
MEXICO...AND THIS WILL HELP RATCHET DOWN THE CONVECTIVE COVERAGE
AND INTENSITIES. HIGH COUNTRY WEST AND CENTRAL...AND THE NORTHERN
MOUNTAINS...WILL BE MOST FAVORED WITH RAINFALL AMOUNTS STARTING TO
TREND LOWER THROUGH MONDAY EVENING. MAXIMUM TEMPERATURES WARMING
SLIGHTLY...BRINGING ALL POINTS TO WITHIN A FEW DEGREES OF MID
AUGUST NORMALS.

FOR TUESDAY...RIDGE CORE SHIFTING WESTWARD TO THE NEW MEXICO BOOT
HEEL...AND RIDGE OVERHEAD WILL PRODUCE ANOTHER DOWN TICK IN
CONVECTIVE COVERAGE AND INTENSITY. AS CORE SHIFTS WEST...SOME
PENETRATION OF UPPER LEVEL NORTHWEST FLOW...AND THE ASSOCIATED
COLD FRONT PULLING OUT OF THE CENTRAL PLAINS INTO NORTHEAST NEW
MEXICO WILL HELP SHIFT COVERAGE OUT OF THE WEST AND INTO THE
NORTHEAST. HEAVIER RAINFALL WILL FAVOR THE SUMMITS AND EASTERN
SLOPES OF THE SANGRE DE CRISTO RANGE AND THE CENTRAL MOUNTAIN
CHAIN...WITH SOME REDUCTIONS IN STORM INTENSITIES OVER THE
CONTINENTAL DIVIDE AND WESTERN MOUNTAINS. EASTERLY FLOW AGAINST
THE CENTRAL MOUNTAINS TUESDAY NIGHT MAY KICK OFF SOME GAP FLOW
INTO THE RIO GRANDE VALLEY OVERNIGHT INTO WEDNESDAY MORNING.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...RIDGE CORE OVER MUCH OF
SOUTHERN NEW MEXICO WEDNESDAY SHIFTING TO SOUTHEAST ARIZONA ON
THURSDAY...AND CORE EXPANDING ACROSS EASTERN ARIZONA AND WESTERN
NEW MEXICO THROUGH FRIDAY. PATTERN WILL CONTINUE CONVECTIVE FOCUS
SHIFT OUT OF THE WEST AND INTO THE EAST ON FRIDAY...BUT WITHOUT A
SIGNIFICANT MOISTURE TAP...MOST OF THE CONVECTION WILL RECYCLE
MOISTURE ALREADY IN PLACE AS PRECIPITABLE WATERS TREND DOWNWARD.
WITH NORTHWEST FLOW ALOFT ESTABLISHED OVER NORTHEAST NEW
MEXICO...A SERIES OF ASSOCIATED COOL PULSES WILL INVADE KEEPING
THESE TEMPERATURES A LITTLE BELOW NORMAL. WARMING TRENDS ELSEWHERE
UNDER THE HEART OF THE RIDGE WILL PERMIT SOME RISES ABOVE MID
AUGUST NORMALS THROUGH THE END OF THE WORK WEEK.

SHY

&&

.FIRE WEATHER...
...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

VERY ACTIVE DAY IN STORE JUST GETTING UNDERWAY THIS AFTERNOON WITH
SCATTERED STORMS AND ISOLATED STRONG TO SEVERE STORMS FIRING OVER
THE HIGHER TERRAIN EARLY THIS AFTERNOON. STORMS WILL MOVE NORTHEAST
OUT OVER THE VALLEYS AND PLAINS LATE THIS AFTERNOON INTO THIS
EVENING. WEATHER PREDICTION MODELS IN GOOD AGREEMENT THAT A
WIGGLE/SHORT-WAVE TROUGH IN THE SOUTHERLY FLOW ALOFT WILL KEEP
SCATTERED TO NUMEROUS SHOWERS GOING OVER THE SOUTHERN PORTIONS OF
THE FORECAST AREA OVERNIGHT. ANOTHER NIGHT OF VERY GOOD TO EXCELLENT
HUMIDITY RECOVERIES ON TAP AS WETTING RAINS ANTICIPATED FOR MOST
AREAS.

ACTIVE DAY IN STORE AGAIN SUNDAY WITH PLENTY OF RESIDUAL MOISTURE IN
PLACE. NAM ALSO HINTING THAT ANOTHER WAVE IN THE SOUTH/SOUTHWESTERLY
FLOW ALOFT MOVING THROUGH WESTERN SOUTHERN AND WESTERN NM SUNDAY
AFTERNOON AND EVENING. MODELS CONTINUE TO INFUSE SOMEWHAT DRIER AIR
ALOFT FROM THE WEST MONDAY BUT PLENTY OF RESIDUAL MOISTURE AROUND
FOR AT LEAST A SCATTERED CROP OF AFTERNOON CONVECTION WITH A
WESTERLY STEERING FLOW.

DRY AIR CONTINUES TO FILTER IN FROM THE WEST TUESDAY BUT LATEST
MODEL RUNS KEEP PLENTY OF RESIDUAL MOISTURE AROUND FOR SCATTERED
ACTIVITY...FAVORING THE CENTRAL MOUNTAINS CHAIN EASTWARD. BACKDOOR
FRONT WILL ALSO AID IN THUNDERSTORM DEVELOPMENT OVER THE NE AND
EAST-CENTRAL PLAINS TUESDAY AFTERNOON AND EVENING. RETURN SURFACE
FLOW KEEPS THE EAST ACTIVE WEDNESDAY AND POSSIBLY INTO THURSDAY AS
THE WEST CONTINUES TO DRY OUT.

33

&&

.AVIATION...
18Z TAF CYCLE
CONVECTION STARTING TO FIRE OVER WRN AND NRN MOUNTAINS AS OF THIS
WRITING. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED WITH PLENTIFUL
LOW AND MID LEVEL MOISTURE IN PLACE ALONG WITH STRONG SW FLOW
ALOFT HELPING TO KEEP STORM UPDRAFTS GOING. STEERING FLOW WILL
TAKE THE STORMS SLOWLY NEWD INTO THE RG VALLEY AND ERN PLAINS LATE THIS
AFTERNOON/EVENING. LCL MVFR CIGS...STRONG AND GUSTY OUTFLOW WINDS
AND SMALL HAIL WITH BE THE MAIN IMPACTS TO AVIATION FROM THE SCT-
NUMRS STORMS. ISOLD-SCT CONVECTION SHOULD CONTINUE THROUGH THE
OVERNIGHT HOURS AS A SWLY KT JET CORE REMAINS POSITIONED FROM SW
TO NE OVER CENTRAL NM.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  86  59  87 /  30  20  10  20
DULCE...........................  51  80  50  80 /  30  20  20  20
CUBA............................  53  80  53  80 /  40  30  20  20
GALLUP..........................  50  79  53  81 /  30  20  20  20
EL MORRO........................  50  77  53  79 /  40  30  30  30
GRANTS..........................  53  78  53  81 /  40  30  30  30
QUEMADO.........................  52  78  51  81 /  40  40  30  30
GLENWOOD........................  57  83  55  87 /  50  30  30  20
CHAMA...........................  47  74  46  75 /  30  30  20  20
LOS ALAMOS......................  57  78  55  81 /  40  30  20  20
PECOS...........................  55  77  55  80 /  40  30  20  30
CERRO/QUESTA....................  48  78  48  77 /  30  30  20  30
RED RIVER.......................  44  69  45  68 /  30  30  20  30
ANGEL FIRE......................  46  73  46  75 /  30  40  20  30
TAOS............................  48  79  50  81 /  30  20  20  20
MORA............................  51  76  52  77 /  30  30  20  30
ESPANOLA........................  55  83  55  86 /  30  20  20  20
SANTA FE........................  53  79  54  82 /  40  30  20  20
SANTA FE AIRPORT................  54  82  57  84 /  40  20  20  20
ALBUQUERQUE FOOTHILLS...........  61  83  60  86 /  40  30  20  20
ALBUQUERQUE HEIGHTS.............  63  84  63  86 /  40  20  20  20
ALBUQUERQUE VALLEY..............  60  85  59  88 /  40  20  20  20
ALBUQUERQUE WEST MESA...........  61  84  60  87 /  40  20  20  20
LOS LUNAS.......................  62  85  61  89 /  40  20  20  20
RIO RANCHO......................  63  85  62  87 /  40  20  20  20
SOCORRO.........................  63  86  63  87 /  50  30  30  20
SANDIA PARK/CEDAR CREST.........  56  80  58  83 /  40  30  30  20
TIJERAS.........................  59  82  59  85 /  40  30  30  20
MORIARTY/ESTANCIA...............  57  81  57  83 /  50  30  30  20
CLINES CORNERS..................  55  78  56  81 /  40  30  20  30
GRAN QUIVIRA....................  57  79  58  82 /  60  30  30  30
CARRIZOZO.......................  61  82  60  83 /  60  30  30  20
RUIDOSO.........................  56  74  55  76 /  60  40  30  30
CAPULIN.........................  52  80  51  82 /  30  30  20  30
RATON...........................  53  82  54  84 /  20  30  20  30
SPRINGER........................  54  81  53  86 /  30  20  20  30
LAS VEGAS.......................  54  78  53  81 /  30  30  20  30
CLAYTON.........................  60  88  62  89 /  20  20  20  20
ROY.............................  60  86  60  85 /  30  20  20  20
CONCHAS.........................  64  87  62  93 /  30  20  20  20
SANTA ROSA......................  64  87  63  90 /  30  20  20  20
TUCUMCARI.......................  64  89  65  93 /  20  20  20  20
CLOVIS..........................  63  87  65  90 /  30  20  20  10
PORTALES........................  65  86  66  91 /  30  20  20  10
FORT SUMNER.....................  67  87  66  91 /  40  20  20  10
ROSWELL.........................  69  89  69  93 /  40  30  20  10
PICACHO.........................  61  83  62  87 /  50  30  30  10
ELK.............................  58  77  60  82 /  60  40  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ506>509-511-518>526-529-533-537>540.

&&

SHY
Hazardous weather outlook, Aug 10, 5:00 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 10 2013

NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING...WILL BE POSSIBLE TODAY AND TONIGHT. HEAVY RAINFALL
WHICH COULD RESULT IN FLASH FLOODING...ALTHOUGH POSSIBLE WITH ANY
STORM...IS MOST LIKELY ALONG AND SOUTH OF INTERSTATE 40. RECENT WILD
FIRE BURN SCARS WILL BE SUSCEPTIBLE TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN
SUNDAY...WHICH COULD LEAD TO FLASH FLOODING...ALTHOUGH ATMOSPHERIC
CONDITIONS APPEAR TO BE SOMEWHAT LESS FAVORABLE THAN TODAY. AREAS
FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE ARIZONA
BORDER LOOK TO HAVE THE BEST POTENTIAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY
SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

In the hours before

Special weather statement, Aug 10, 12:15 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT SAT AUG 10 2013

NMZ501-502-101945-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
115 PM MDT SAT AUG 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY THROUGH
145 PM MDT...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RED ROCK...OR ABOUT 21 MILES
SOUTHWEST OF SHIPROCK...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
SAN JUAN COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3660 10905 3661 10905 3675 10882 3651 10868
      3646 10906 3659 10906
TIME...MOT...LOC 1915Z 240DEG 13KT 3656 10892

CA
Special weather statement, Aug 10, 12:22 PM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
122 PM MDT SAT AUG 10 2013

NMZ506-507-101945-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
122 PM MDT SAT AUG 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 145
PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF EL MORRO...OR ABOUT 19 MILES
SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CIBOLA COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3521 10799 3495 10786 3491 10815 3503 10826
TIME...MOT...LOC 1922Z 234DEG 10KT 3501 10811

CA
Special weather statement, Aug 10, 12:24 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
124 PM MDT SAT AUG 10 2013

NMZ501-502-102000-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
124 PM MDT SAT AUG 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY THROUGH
200 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SANOSTEE...OR ABOUT 33 MILES
SOUTHWEST OF SHIPROCK...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...SANOSTEE AND TOCITO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3646 10905 3651 10868 3642 10864 3641 10864
      3632 10860 3626 10906
TIME...MOT...LOC 1924Z 252DEG 19KT 3637 10893

CA
Special weather statement, Aug 10, 12:47 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 PM MDT SAT AUG 10 2013

NMZ506-507-102015-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
147 PM MDT SAT AUG 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 215
PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MILAN...OR ABOUT 15 MILES
SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CIBOLA COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3517 10795 3493 10789 3489 10815 3503 10819
TIME...MOT...LOC 1947Z 247DEG 10KT 3501 10803
Special weather statement, Aug 10, 12:57 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 PM MDT SAT AUG 10 2013

NMZ501-503-102030-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
157 PM MDT SAT AUG 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY THROUGH
230 PM MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRUITLAND...OR ABOUT 12 MILES WEST OF
FARMINGTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...FARMINGTON AND FLORA VISTA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3694 10811 3665 10803 3665 10846 3679 10850
TIME...MOT...LOC 1957Z 247DEG 17KT 3674 10835
Special weather statement, Aug 10, 1:28 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT SAT AUG 10 2013

NMZ501-503-504-102100-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
228 PM MDT SAT AUG 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JUAN COUNTY THROUGH
300 PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
FRUITLAND TO 17 MILES SOUTHWEST OF BLOOMFIELD...AND MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...FARMINGTON...BLOOMFIELD...
AZTEC...FLORA VISTA AND LA PLATA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3700 10826 3701 10809 3644 10776 3642 10818
      3700 10852 3701 10851 3701 10827
TIME...MOT...LOC 2028Z 266DEG 16KT 3698 10839 3651 10812

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:40 PM MSTSpecial Weather StatementABQGuadalupe50 min
Aug 9, 5:45 PM MSTAreal Flood AdvisoryABQColfax2 hr
Aug 9, 5:47 PM MSTSpecial Weather StatementABQHarding43 min
Aug 9, 6:54 PM MSTSpecial Weather StatementABQChaves51 min
Aug 9, 6:56 PM MSTSpecial Weather StatementABQRoosevelt49 min
Aug 9, 7:01 PM MSTSevere Thunderstorm WarningABQChaves59 min
Aug 9, 7:29 PM MSTSpecial Weather StatementABQGuadalupe31 min
Aug 9, 7:56 PM MSTSpecial Weather StatementABQGuadalupe34 min
Aug 9, 10:20 PM MSTSpecial Weather StatementABQDe Baca25 min
Aug 9, 10:28 PM MSTAreal Flood AdvisoryABQSocorro, Torrance, Valencia107 min
Aug 9, 10:42 PM MSTSpecial Weather StatementABQRoosevelt48 min
Aug 9, 11:28 PM MSTSpecial Weather StatementABQRoosevelt32 min
Aug 9, 11:34 PM MSTFlash Flood WarningABQBernalillo, Torrance116 min
Aug 9, 11:48 PM MSTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt87 min
Aug 10, 12:00 AM MSTAreal Flood AdvisoryABQChaves90 min
Aug 10, 12:47 AM MSTAreal Flood AdvisoryABQChaves, Roosevelt88 min
Aug 10, 1:36 AM MSTAreal Flood AdvisoryABQChaves, De Baca114 min
Aug 10, 2:26 AM MSTAreal Flood AdvisoryABQChaves, Roosevelt109 min
Aug 10, 11:42 AM MSTSpecial Weather StatementABQSan Juan33 min
Aug 10, 12:15 PM MSTSpecial Weather StatementABQSan Juan30 min
Aug 10, 12:22 PM MSTSpecial Weather StatementABQCibola23 min
Aug 10, 12:24 PM MSTSpecial Weather StatementABQSan Juan36 min
Aug 10, 12:37 PM MSTAreal Flood AdvisoryABQCibola113 min
Aug 10, 12:47 PM MSTSpecial Weather StatementABQCibola28 min
Aug 10, 12:54 PM MSTFlash Flood WarningABQCibola111 min
Aug 10, 12:57 PM MSTSpecial Weather StatementABQSan Juan33 min
Aug 10, 1:10 PM MSTSevere Thunderstorm WarningABQCibola50 min
Aug 10, 1:28 PM MSTSpecial Weather StatementABQSan Juan32 min
Aug 10, 1:46 PM MSTSpecial Weather StatementABQMcKinley29 min
Aug 10, 1:59 PM MSTSevere Thunderstorm WarningABQCibola46 min
Aug 10, 2:06 PM MSTSpecial Weather StatementABQSan Juan24 min
Aug 10, 2:13 PM MSTAreal Flood AdvisoryABQCatron, Cibola, McKinley2 hr
Aug 10, 2:24 PM MSTAreal Flood AdvisoryABQMcKinley, San Juan111 min
Aug 10, 2:38 PM MSTAreal Flood AdvisoryABQCatron112 min
Aug 10, 2:42 PM MSTSevere Thunderstorm WarningABQCatron, Cibola48 min
Aug 10, 2:46 PM MSTAreal Flood AdvisoryABQCibola119 min
Aug 10, 2:57 PM MSTAreal Flood AdvisoryABQCibola2 hr
Aug 10, 3:09 PM MSTSpecial Weather StatementABQ36 min
Aug 10, 3:36 PM MSTAreal Flood AdvisoryABQRio Arriba114 min
Aug 10, 3:44 PM MSTAreal Flood AdvisoryABQCibola2 hr
Aug 10, 3:52 PM MSTSpecial Weather StatementABQSanta Fe23 min
Aug 10, 3:56 PM MSTSevere Thunderstorm WarningABQSanta Fe49 min
Aug 10, 4:26 PM MSTAreal Flood AdvisoryABQCatron2 hr
Aug 10, 4:28 PM MSTSpecial Weather StatementABQRio Arriba32 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.